Massachusetts, 2006

High Wind in Massachusetts, February 17, 2006

February 17, 2006 · NWS ALY · 1 event in 1 county or zone

At daybreak on February 17, an intensifying low pressure was over the St Lawrence Valley of New York. It traveled rapidly down the St Lawrence Valley.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

At daybreak on February 17, an intensifying low pressure was over the St Lawrence Valley of New York. It traveled rapidly down the St Lawrence Valley. An associated cold front moved across western New England around noon. A strong pressure gradient was over the region prior to, and after the cold frontal passage. Wind gusts in excess of 60 miles an hour, some associated with thunderstorms and some without thunder, left about 5,000 homes and businesses without electricity in Berkshire County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Feb 17, 3:40 PM EST, 20 minutes earlier.

Area forecast discussion, Feb 17, 3:40 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
340 PM EST FRI FEB 17 2006

.SYNOPSIS...LOW PRESSURE,OVER EASTERN CANADIAN,WILL CONTINUE TO
DEEPEN AS IT MOVES SLOWLY FURTHER NORTH AND EAST. THE PRESSURE
GRADIENT BETWEEN THIS STRENGTHENING STORM AND HIGH PRESSURE,BUILDING
TO OUR SOUTH,WILL KEEP STRONG WINDS THROUGH THE EVENING HOURS. THE
WINDS WILL BACK OFF OVERNIGHT. HOWEVER,A SECONDARY ARCTIC BOUNDARY
WILL MOVE THROUGH THE REGION AROUND DAYBREAK,BRINGING A BIT MORE
CLOUDS,FLURRIES OR SCATTERED SNOW SHOWERS,SOME MORE WIND,AND EVEN
COLDER TEMPERATURES BY THE WEEKEND.

&&

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...INDEED WE ARE STILL
TRACKING A HISTORICAL WIND EVENT. AS THE COLD FRONT MOVED THROUGH
EARLIER...A LINE OF THUNDERSTORMS DEVELOPED ALONG IT...WHICH FURTHER
AUGMENTED THE TRANSFER OF VERY STRONG WINDS DOWN TO THE GROUND. WE
HAD A FEW REPORTS OF PENNY SIZE HAIL AS WELL. EXTENSIVE WIND DAMAGE
INCLUDED MANY TREES DOWN...POWER LINES AND POWER OUTAGES THROUGHOUT
OUR REGION. IT IS RARE TO ACTUALLY VERIFY A HIGH WIND WARNING WITH
MEASURED WIND GUSTS TO 60 MPH OR HIGHER. WE NOT ONLY DID THIS AT
ALBANY INTERNATIONAL AIRPORT WHICH REPORTED A PEAK WIND RIGHT AT 60
MPH...BUT WE DID IT AT MANY OTHER LOCALITIES. STRATTON MOUNTAIN
REPORTED A PEAK WIND GUST OF 143 MPH...PERHAPS THE HIGHEST WIND EVER
REPORTED IN OUR COUNTY WARNING AREA PLEASE SEE OUR PUBLIC STATEMENT
(PNS) FOR FURTHER DETAILS.

WE WILL CONTINUE THE HIGH WIND WARNING THROUGH MIDNIGHT AS EARLIER
FORECASTED. THE PRESSURE GRADIENT WILL ACTUALLY STEEPEN FOR AWHILE
INTO EARLY EVENING...ALONG WITH AN IMPRESSIVE RISE COUPLET...YET TO
MOVE ACROSS MUCH OF OUR REGION. AFTER DARK...WE EXPECT THE
DESTRUCTIVE WINDS TO SLOWLY ABATE. THE EVENING CREW CAN DECIDE TO
END EARLY IF NEED BE.

COLD AIR HAS ALREADY RECLAIMED MOST OF OUR REGION. H8 TEMPS WILL
CONTINUE TO CRASH TO ABOUT -16C OVERHEAD OVERNIGHT. AS COLD AS THE
AIR IS...AN ANTICYLONIC FLOW SHOULD MITIGATE ANY EXTENSIVE LAKE
EFFECT SNOW...AT LEAST THROUGH TONIGHT. THE WINDS WILL FINALLY RELAX
OVERNIGHT BUT THAT IS ONLY BECAUSE YET ANOTHER ARCTIC BOUNDARY WILL
MOVE SOUTH ACROSS THE REGION TOWARD DAYBREAK SATURDAY. MODELS SHOW
LITTLE PRECIPITATION WITH THIS FEATURE...BUT A SNOW SQUALL OR TWO
CANNOT BE RULED OUT. KEPT MENTION OF SUCH IN MOST PLACES. AFTER THIS
BOUNDARY MOVES THROUGH...H8 TEMPS WILL PLUMMET EVEN MORE...DOWN TO
ABOUT -24C DURING THE DAY SATURDAY.

THE SFC-H8 WIND WILL VEER BACK TO A MORE WESTERLY DIRECTION WHICH
MIGHT TAP LAKE EFFECT AND POSSIBLY SEND IT DOWN THE MOHAWK VALLEY
LATE SATURDAY NIGHT INTO SUNDAY. HOWEVER...THE FLOW CONTINUES TO BE
ANTICYCLONIC SO WE DONT THINK WE WILL REACH ADVISORY CRITERIA FOR
NOW.

WENT CLOSE TO THE MAV NOS TONIGHT...BUT LOWER THAN ALL MOS PRODUCTS
ON SATURDAY. DUE TO THE LACK OF SNOW...AND THE FACT THAT THE HIGH
WILL BE WELL TO OUR SOUTH SATURDAY NIGHT (NOT A GOOD RADIATIONAL
EVENT)...WE DONT THINK TEMPS WILL BE MUCH COLDER THAN THE MAV
FORECASTS SATURDAY NIGHT (EXCEPT AT THE USUAL COLDER SPOTS). WENT
CLOSE TO MAV NOS ON SUNDAY

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...A BROAD TROUGH WILL CONTINUE A
MAINLY ZONAL FLOW ALOFT THROUGH WEDNESDAY NIGHT...WITH SLOWLY
MODERATING TEMPS IN OUR AREA. A FEW CLIPPER-TYPE SYSTEMS WILL PASS
THRU IN THE W-NW FLOW ALOFT...WITH A PERIODIC CHANCE OF SNOW
SHOWERS...MAINLY NORTH AND WEST OF ALBANY. MODELS DISAGREE ON
TIMING/AMPLITUDE OF S/WV EMERGING ONTO THE SRN PLAINS ON THURSDAY
AND ITS POSSIBLE PHASING WITH THE NRN STREAM. THE 00Z ECMWF IS THE
ONLY MODEL TO PHASE BOTH STREAMS OVER THE EAST CTRL STATES BY FRIDAY
RESULTING IN A POWERFUL COASTAL STORM NEAR OR JUST OFFSHORE THE NEW
ENGLAND COAST. THE 00Z GFS KEEPS IT FARTHER NORTH AND MUCH WEAKER.
WILL KEEP CHANCE POPS ACROSS FA THURSDAY AND FRIDAY. ABOVE NORMAL
TEMPS WILL TAKE A NOSEDIVE LATE FRIDAY AS UPPER LOW SWINGS BY AND
DRAGS ARCTIC AIR IN BEHIND IT.

&&

.AVIATION...VFR CONDITIONS THROUGH 18/1800Z AT KGFL/KALB/KPOU WITH
P6SM SCT-BKN CLOUDS AROUND 5000 FEET...AND OCCASIONAL SKC. MAIN
PROBLEM WILL BE STRONG SFC WINDS AT 270-300 DEGREES INTO THIS
EVENING AT 20 TO 30 KTS WITH GUSTS UP TO 50 KTS STILL POSSIBLE.
WINDS WILL DIMINISH AFT 22Z-00Z WITH WINDS GUSTS GENERALLY UNDER 25
KTS AFT 06Z. WINDS WILL INCREASE AGAIN AFTER SUNRISE SATURDAY WITH
GUSTS TO OVER 30 KTS POSSIBLE ONCE AGAIN.

&&

.HYDROLOGY...RIVERS ARE IN GOOD SHAPE. RAINFALL THIS MORNING WAS NOT
ENOUGH TO HAVE ANY SIGNIFICANT IMPACT ON AREA STREAMS AND RIVERS.
ARCTIC COLD WILL MOVE IN FOR THE NEXT SEVERAL DAYS WITH TEMPERATURES
AVERAGING WELL BELOW FREEZING FOR THE NEXT THREE TO FOUR DAYS. RIVER
FLOWS WILL RAPIDLY DECREASE AND MORE ICE LIKELY TO FORM ON RIVERS
AND LAKES. WE ISSUE OUR FOURTH WINTER SPRING/FLOOD OUTLOOK. PLEASE
REFER TO OUR PRODUCT ALBESFALY FOR MORE DETAILS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...HIGH WIND WARNING FOR CTZ001-013 UNTIL MIDNIGHT SATURDAY.
MA...HIGH WIND WARNING FOR MAZ001-025 UNTIL MIDNIGHT SATURDAY.
NY...HIGH WIND WARNING FOR NYZ032-033-038>043-047>054-058>061-
     063>066-082>084 UNTIL MIDNIGHT SATURDAY.
  ...WIND CHILL ADVISORY FOR NYZ032-033 FROM 3 AM SATURDAY TO NOON
     SATURDAY.
VT...HIGH WIND WARNING FOR VTZ013>015 UNTIL MIDNIGHT SATURDAY.
&&

SYNOPSIS...HWJIV
SHORT TERM...HWJIV
LONG TERM...KELCH
AVIATION...MAGLARAS
HYDROLOGY...MAGLARAS
Hazardous weather outlook, Feb 17, 3:55 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
355 PM EST FRI FEB 17 2006

NYZ032-033-181200-
NORTHERN HERKIMER-HAMILTON-
355 PM EST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS OF EASTERN NEW
YORK.

.DAY ONE...TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT THROUGH MIDNIGHT. SEE OUR
NON PRECIPITATION STATEMENT FOR FURTHER DETAILS. A WIND CHILL
ADVISORY IS IN EFFECT LATER TONIGHT INTO EARLY SATURDAY. PLEASE
SEE OUR WIND CHILL ADVISORY STATEMENT FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED...ALL SPOTTERS AND
EMERGENCY PERSONNEL ARE ASKED TO SEND ADDITIONAL REPORTS OF ANY
WIND RELATED DAMAGE...MEASURED SUSTAINED WIND SPEEDS 40 MPH OR
GREATER...OR WIND GUSTS 60 MPH OR HIGHER...TO THE NATIONAL WEATHER
SERVICE VIA NYSPIN LSR...TELEPHONE OR THE SEVERE WEATHER REPORT
FORM ON THE INTERNET. PLEASE LET US KNOW THE SPECIFIC TIME OF THE
WIND REPORT OR DAMAGE IF YOU CAN.

CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084-
VTZ013>015-181200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
355 PM EST FRI FEB 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EXCLUDING THE SOUTHERN ADIRONDACKS...AS WELL AS SOUTHERN
VERMONT.

.DAY ONE...TONIGHT

THE HIGH WIND WARNING REMAINS IN EFFECT THROUGH MIDNIGHT ACROSS
THIS REGION. PLEASE SEE OUR NON PRECIPITATION STATEMENT FOR
FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
WHILE SPOTTER ACTIVATION IS NOT ANTICIPATED...ALL SPOTTERS AND
EMERGENCY PERSONNEL ARE ASKED TO SEND ADDITIONAL REPORTS OF ANY
WIND RELATED DAMAGE...MEASURED SUSTAINED WIND SPEEDS 40 MPH OR
GREATER...OR WIND GUSTS 60 MPH OR HIGHER...TO THE NATIONAL WEATHER
SERVICE VIA NYSPIN LSR...TELEPHONE OR THE SEVERE WEATHER REPORT
FORM ON THE INTERNET. PLEASE LET US KNOW THE SPECIFIC TIME OF THE
WIND REPORT OR DAMAGE IF YOU CAN.

In the hours before

Local storm report, Feb 17, 2:15 PM EST, 1 hour 45 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK

TROOP G

0212PM     FRI FEB 17 2006

#2 0000002 000

GFSO WLSR QHQT QTRF APTS WAPT

00342    FILE 28   FULTON CO SHERIFF NY0170000               FEB 17-06

TO       NATIONAL WEATHER SERVICE

         COPY SEMO DUTY OFFICER

                   THUNDERSTORM/HIGH WIND REPORT

COUNTY(S) AFFECTED: FULTON

LOCATION (INCLUDING TOWN AND NEAREST ROAD): ENTIRE COUNTY AFFECTED

DATE AND TIME CONDITION STARTED: 02/17/06 09:30 HOURS

EXTENT OF DAMAGE OR AREAS IN DANGER: MAJOR WIND DAMAGE TO JUST ABOUT EVERY

TOWNSHIP IN THE COUNTY.  NUMEROUS TREES DOWN, WIRES DOWN, MAJOR POWER OUTAGES.

CHECK ONE:

HAIL SIZE REPORTED

( ) - NO HAIL REPORTED    ( ) - LESS THAN 1/2 (PEA)

( ) - 1/2 (MARBLE)       ( ) - 1/2 TO 3/4 (PENNY)

( ) - 3/4 TO 1 (DIME)   ( ) - 1.25 (HALF DOLLAR)

( ) - 1.50 (WALNUT)      ( ) - 1.75 (GOLFBALL)

( ) - 2.00 (HENS EGG)    ( ) - 2.50 (TENNISBALL)

( ) - 2.75 (BASEBALL)    ( ) - 3.00 (TEA CUP)

( ) - 4.00 (GRAPEFRUIT)  ( ) - 4.50 (SOFTBALL)

NUMBER KILLED:          NUMBER INJURED:

CHECK ONE OR MORE AS APPLICABLE:

LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD  ( ) - CLOUD TO GROUND

LIGHTNING DAMAGE TO:            ( ) - TREES

( ) - POWER/TELCO POLES   ( ) - POWER/TELCO LINES

( ) - COMM. BUILDINGS     ( ) - PRIVATE HOMES

( ) - OUT/FARM BUILDINGS  ( ) - CROPS

NUMBER KILLED:          NUMBER INJURED:

CHECK ONE OR MORE AS APPLICABLE:

HIGH WIND/TSTORM WIND DAMAGE   ( ) - CROPS

(X) - SMALL TREES/SHRUBS  (X) - LARGE TREES

(X) - COMM. BUILDINGS     (X) - PRIVATE HOMES

(X) - OUT/FARM BUILDINGS  (X) - POWER/TELCO POLES

(X) - POWER/TELCO LINES

RELIABLE WIND SPEED REPORTS: 50+ MPH OR    KNOTS

NUMBER KILLED:          NUMBER INJURED:

FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)

( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING

( ) - LOCAL SMALL CREEKS OVERFLOWING

( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE

REMARKS: MANY ROAD CLOSURES.  STATE HIGHWAYS BLOCKED   ROOFS OFF BUILDINGS

TREES DOWN INTO WIRES  NUMEROUS POWER OUTAGES   RESIDENTIAL HEALTHCARE FACILITY

AND NATHAN LITTAUER HOSPITAL ON GENERATOR POWER   ONE SCHOOL CLOSURE

AUTH PHONE #: 518 736-2100

AUTH LIEUTENANT GARTH W. HILLIER
Local storm report, Feb 17, 2:16 PM EST, 1 hour 44 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK

TROOP G

0213PM     FRI FEB 17 2006

#1 0000001 000

GDUA WLSR QHQT QTRF APTS WAPT

00124    FILE 28   SP PRINCETOWN  NY1460101                  FEB 17-06

TO       NATIONAL WEATHER SERVICE

         COPY SEMO DUTY OFFICER

                   THUNDERSTORM/HIGH WIND REPORT

COUNTY(S) AFFECTED: FULTON,MONTGOMERY,SCHOHARIE,SCHENECTADY,HAMILTON

LOCATION (INCLUDING TOWN AND NEAREST ROAD): MOST LOCATIONS

DATE AND TIME CONDITION STARTED: 02/17/06 AT 12:30 PM

EXTENT OF DAMAGE OR AREAS IN DANGER: NUMEROUS POWER OUTAGES FROM LINES TAKEN

DOWN BY TREES AND LIMBS  MANY ROADS HAVE TREES DOWN/DOT ADVISED BY LAW

ENFORCEMENT AND WORKING TO CLEAR ROADS  NATIONAL GRID INVOLVED IN TRYING

TO RESTORE POWER TO THE VARIOUS LOCATIONS AFFECTED

CHECK ONE:

HAIL SIZE REPORTED

(X) - NO HAIL REPORTED    ( ) - LESS THAN 1/2 (PEA)

( ) - 1/2 (MARBLE)       ( ) - 1/2 TO 3/4 (PENNY)

( ) - 3/4 TO 1 (DIME)   ( ) - 1.25 (HALF DOLLAR)

( ) - 1.50 (WALNUT)      ( ) - 1.75 (GOLFBALL)

( ) - 2.00 (HENS EGG)    ( ) - 2.50 (TENNISBALL)

( ) - 2.75 (BASEBALL)    ( ) - 3.00 (TEA CUP)

( ) - 4.00 (GRAPEFRUIT)  ( ) - 4.50 (SOFTBALL)

NUMBER KILLED: 0        NUMBER INJURED: 0

CHECK ONE OR MORE AS APPLICABLE:

HIGH WIND/TSTORM WIND DAMAGE   ( ) - CROPS

( ) - SMALL TREES/SHRUBS  (X) - LARGE TREES

(X) - COMM. BUILDINGS     (X) - PRIVATE HOMES

(X) - OUT/FARM BUILDINGS  (X) - POWER/TELCO POLES

(X) - POWER/TELCO LINES

RELIABLE WIND SPEED REPORTS: 40  MPH OR    KNOTS

NUMBER KILLED: 0        NUMBER INJURED: 0

REMARKS: ALL LAW ENFORCEMENT AGENCIES IN AREA REPORT NUMEROUS TREES DOWN

AND MANY POWERLINES DOWN  UNKNOWN NUMBER OF CITIZENS AFFECTED BUT NATIONAL

GRID IS AWARE AND WORKING TO RECTIFY SITUATION.  MONTGOMERY COUNTY SHERIFFS

ADVISE THEY HAVE UNKNOWN NUMBER OF RESIDENCES WITH ROOFS BLOWN OFF. FULTON

COUNTY AND MONTGOMERY COUNTY SHERIFFS ADVISE HEAVIEST DAMAGE IN WESTERN

PART OF THEIR COUNTIES. SCHOHARIE COUNTY SHERIFFS ADVISE MANY AREAS ARE

WITHOUT POWER.

AUTH:  Z/SGT. THOMAS PRATT

       ZONE THREE                                           SUTTON 2:09 PM
Local storm report, Feb 17, 2:24 PM EST, 1 hour 36 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK

TROOP G

0221PM     FRI FEB 17 2006

#1 0000001 000

GBET WLSR QHQT QTRF APTS WAPT

00481    FILE 28   BETHLEHEM POLICE DEPT                     FEB 17-06

TO       NATIONAL WEATHER SERVICE

         COPY SEMO DUTY OFFICER

                   THUNDERSTORM/HIGH WIND REPORT

COUNTY(S) AFFECTED: ALBANY

LOCATION (INCLUDING TOWN AND NEAREST ROAD): TOWN OF BETHLEHEM FEURA BUSH RD

DATE AND TIME CONDITION STARTED: 1030AM 2/17/06

EXTENT OF DAMAGE OR AREAS IN DANGER: PRIMARY POWER LINES DOWN ACROSS ROADWAYS

BURNING THE ASPHALT POLE CRACKED AND NUMEROUS SERVICE LINES DOWN FROM TREES

FALLING ON THEM

CHECK ONE:

HAIL SIZE REPORTED

(X) - NO HAIL REPORTED    ( ) - LESS THAN 1/2 (PEA)

( ) - 1/2 (MARBLE)       ( ) - 1/2 TO 3/4 (PENNY)

( ) - 3/4 TO 1 (DIME)   ( ) - 1.25 (HALF DOLLAR)

( ) - 1.50 (WALNUT)      ( ) - 1.75 (GOLFBALL)

( ) - 2.00 (HENS EGG)    ( ) - 2.50 (TENNISBALL)

( ) - 2.75 (BASEBALL)    ( ) - 3.00 (TEA CUP)

( ) - 4.00 (GRAPEFRUIT)  ( ) - 4.50 (SOFTBALL)

NUMBER KILLED:          NUMBER INJURED:

CHECK ONE OR MORE AS APPLICABLE:

LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD  ( ) - CLOUD TO GROUND

LIGHTNING DAMAGE TO:            ( ) - TREES

( ) - POWER/TELCO POLES   ( ) - POWER/TELCO LINES

( ) - COMM. BUILDINGS     ( ) - PRIVATE HOMES

( ) - OUT/FARM BUILDINGS  ( ) - CROPS

NUMBER KILLED:          NUMBER INJURED:

CHECK ONE OR MORE AS APPLICABLE:

HIGH WIND/TSTORM WIND DAMAGE   ( ) - CROPS

(X) - SMALL TREES/SHRUBS  (X) - LARGE TREES

( ) - COMM. BUILDINGS     (X) - PRIVATE HOMES

(X) - OUT/FARM BUILDINGS  (X) - POWER/TELCO POLES

(X) - POWER/TELCO LINES

RELIABLE WIND SPEED REPORTS:     MPH OR    KNOTS

NUMBER KILLED:          NUMBER INJURED:

FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)

( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING

( ) - LOCAL SMALL CREEKS OVERFLOWING

( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE

REMARKS:

AUTH PHONE #: 518 439-9973

AUTH LT THOMAS HEFFERNAN 344                        143
Local storm report, Feb 17, 3:25 PM EST, 35 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK

TROOP C

0322PM     FRI FEB 17 2006

2 0000002 000

CBSO WLSR QHQT QTRF WAPT

00673    FILE 28   BROOME COUNTY EMER SVC  NY003013P         FEB 17-06

TO       NATIONAL WEATHER SERVICE

         COPY SEMO DUTY OFFICER

                   THUNDERSTORM/HIGH WIND REPORT

COUNTY(S) AFFECTED: BROOME

LOCATION (INCLUDING TOWN AND NEAREST ROAD): COUNTY WIDE

DATE AND TIME CONDITION STARTED: 0900

EXTENT OF DAMAGE OR AREAS IN DANGER: COUNTY WIDE SPORADIC TREES/POWERLINE DOWN

CHECK ONE:

HAIL SIZE REPORTED

( ) - NO HAIL REPORTED    ( ) - LESS THAN 1/2 (PEA)

( ) - 1/2 (MARBLE)       ( ) - 1/2 TO 3/4 (PENNY)

( ) - 3/4 TO 1 (DIME)   ( ) - 1.25 (HALF DOLLAR)

( ) - 1.50 (WALNUT)      ( ) - 1.75 (GOLFBALL)

( ) - 2.00 (HENS EGG)    ( ) - 2.50 (TENNISBALL)

( ) - 2.75 (BASEBALL)    ( ) - 3.00 (TEA CUP)

( ) - 4.00 (GRAPEFRUIT)  ( ) - 4.50 (SOFTBALL)

NUMBER KILLED:      0   NUMBER INJURED:    0

CHECK ONE OR MORE AS APPLICABLE:

LIGHTNING REPORTED AS ( ) - CLOUD TO CLOUD  ( ) - CLOUD TO GROUND

LIGHTNING DAMAGE TO:            ( ) - TREES

( ) - POWER/TELCO POLES   ( ) - POWER/TELCO LINES

( ) - COMM. BUILDINGS     ( ) - PRIVATE HOMES

( ) - OUT/FARM BUILDINGS  ( ) - CROPS

NUMBER KILLED:          NUMBER INJURED:

CHECK ONE OR MORE AS APPLICABLE:

HIGH WIND/TSTORM WIND DAMAGE   ( ) - CROPS

(X) - SMALL TREES/SHRUBS  (X) - LARGE TREES

( ) - COMM. BUILDINGS     ( ) - PRIVATE HOMES

( ) - OUT/FARM BUILDINGS  ( ) - POWER/TELCO POLES

(X) - POWER/TELCO LINES

RELIABLE WIND SPEED REPORTS:     MPH OR    KNOTS

NUMBER KILLED:          NUMBER INJURED:

FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)

( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING

( ) - LOCAL SMALL CREEKS OVERFLOWING

( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE

REMARKS: MULTIPLE TREES AND POWERLINES DOWN SPORADIC AROUND COUNTY DUE TO

WEATHER FRONT- POWER REMAINS OUT IN AFFECTED IMMEDIATE AREAS AS NYSEG WORKS TO

REMEDY POWER OUTAGES

AUTH PHONE : 607 778-1208

AUTH MICHAEL F ASWAD EMER MGR             CHELLIS     3-20 PM
Local storm report, Feb 17, 3:35 PM EST, 25 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK

TROOP B

0332PM     FRI FEB 17 2006

1 0000001 000

BWES WLSR

00329    FILE 28   SP WESTPORT NY1150200                     FEB 17-06

TO       NATIONAL WEATHER SERVICE

ROAD CONDITION REPORT FOR: 04/15/05 TIME 3 - PM

COUNTY(S) AFFECTED: ESSEX

HIGHWAY(S) AFFECTED: ST 9/22 FROM SHORE AIRPORT RD TO ST 74

CONDITIONS(S): CLOSED DUE TO TREES DOWN IN THE ROAD

SUGGESTED ALTERNATE ROUTE(S): SHORE AIRPORT ROADSOUTH TO ST 74

AUTH TPR JOEL T VANDERPOOL
Local storm report, Feb 17, 3:36 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EST FRI FEB 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 AM     NON-TSTM WND DMG PITTSTOWN               42.84N 73.48W
02/17/2006                   RENSSELAER         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

0542 AM     NON-TSTM WND DMG NORTH GREENBUSH         42.67N 73.66W
02/17/2006                   RENSSELAER         NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

0910 AM     NON-TSTM WND GST FAIRFIELD               43.14N 74.91W
02/17/2006  M73.00 MPH       HERKIMER           NY   TRAINED SPOTTER

0922 AM     NON-TSTM WND GST JOHNSTOWN               43.01N 74.37W
02/17/2006  M60.00 MPH       FULTON             NY   TRAINED SPOTTER

0925 AM     NON-TSTM WND DMG INDIAN LAKE             43.78N 74.27W
02/17/2006                   HAMILTON           NY   LAW ENFORCEMENT

            TREES DOWN.

0930 AM     NON-TSTM WND DMG AMSTERDAM               42.94N 74.19W
02/17/2006                   MONTGOMERY         NY   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES AND POWER LINES DOWN
            COUNTYWIDE.

0930 AM     NON-TSTM WND DMG GLOVERSVILLE            43.05N 74.35W
02/17/2006                   FULTON             NY   LAW ENFORCEMENT

            NUMEROUS REPORTS OF TREES AND POWER LINES DOWN
            COUNTYWIDE.

0956 AM     TSTM WND DMG     EDINBURG                43.23N 74.09W
02/17/2006                   SARATOGA           NY   FIRE DEPT/RESCUE

            ROOF BLOWN OFF MOBILE HOME. PEOPLE TRAPPED INSIDE. NO
            REPORTS OF INJURIES AT THIS TIME.

1000 AM     NON-TSTM WND GST NEW SCOTLAND            42.63N 73.91W
02/17/2006  E60.00 MPH       ALBANY             NY   TRAINED SPOTTER

            REPORTED AT THATCHER PARK.

1000 AM     NON-TSTM WND GST GLENS FALLS             43.31N 73.65W
02/17/2006  M61.00 MPH       WARREN             NY   BROADCAST MEDIA

1005 AM     HAIL             S BUSKIRK               42.95N 73.43W
02/17/2006  M0.75 INCH       RENSSELAER         NY   TRAINED SPOTTER

1005 AM     NON-TSTM WND GST MILTON CENTER           43.04N 73.89W
02/17/2006  M67.00 MPH       SARATOGA           NY   AWOS

            AT SARATOGA COUNTY AIRPORT.

1005 AM     NON-TSTM WND GST GLENVILLE               42.93N 74.05W
02/17/2006  M63.00 MPH       SCHENECTADY        NY   AWOS

            AT SCH.

1008 AM     TSTM WND GST     MIDDLEBURGH             42.60N 74.33W
02/17/2006  M71.00 MPH       SCHOHARIE          NY   TRAINED SPOTTER

1010 AM     NON-TSTM WND DMG LAKE GEORGE             43.43N 73.71W
02/17/2006                   WARREN             NY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

1010 AM     NON-TSTM WND DMG QUEENSBURY              43.38N 73.61W
02/17/2006                   WASHINGTON         NY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

1013 AM     TSTM WND GST     ALBANY                  42.66N 73.78W
02/17/2006  M60.00 MPH       ALBANY             NY   ASOS

            THUNDER OBSERVED AT NWS ALBANY.

1030 AM     TSTM WND DMG     HUNTER                  42.21N 74.22W
02/17/2006                   GREENE             NY   LAW ENFORCEMENT

            TREE DOWN.

1030 AM     TSTM WND DMG     LEXINGTON               42.24N 74.37W
02/17/2006                   GREENE             NY   TRAINED SPOTTER

            TREE DOWN.

1035 AM     TSTM WND GST     BENNINGTON              42.87N 73.19W
02/17/2006  M66.00 MPH       BENNINGTON         VT   ASOS

            DDH

1056 AM     TSTM WND GST     NORTH ADAMS             42.69N 73.11W
02/17/2006  M58.00 MPH       BERKSHIRE          MA   ASOS

1100 AM     NON-TSTM WND DMG NEW BALTIMORE           42.45N 73.79W
02/17/2006                   GREENE             NY   LAW ENFORCEMENT

            TREES DOWN

1100 AM     NON-TSTM WND DMG CAIRO                   42.31N 74.01W
02/17/2006                   GREENE             NY   LAW ENFORCEMENT

            TREES DOWN.

1100 AM     NON-TSTM WND DMG GREENVILLE CENTER       42.39N 74.00W
02/17/2006                   GREENE             NY   LAW ENFORCEMENT

            TREES DOWN.

1130 AM     NON-TSTM WND DMG HIGHLAND                41.72N 73.97W
02/17/2006                   ULSTER             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

1145 AM     NON-TSTM WND DMG SUNDERLAND              43.12N 73.11W
02/17/2006                   BENNINGTON         VT   TRAINED SPOTTER

            TREES AND POWER LINES DOWN.

1146 AM     NON-TSTM WND GST 2 E STRATTON MOUNTAIN   43.12N 72.87W
02/17/2006  M143 MPH         WINDHAM            VT   PUBLIC

            MEASURED AT STRATTON MOUNTAIN AT ELEVATION OF 3885 FT.

1148 AM     NON-TSTM WND GST SHANDAKEN               42.12N 74.40W
02/17/2006  M68.00 MPH       ULSTER             NY   PARK/FOREST SRVC

            AT BELLEAYRE SKI AREA.

1200 PM     NON-TSTM WND DMG WILMINGTON              42.87N 72.87W
02/17/2006                   WINDHAM            VT   LAW ENFORCEMENT

            TREES AND WIRES DOWN

1207 PM     NON-TSTM WND DMG PUTNEY                  42.97N 72.52W
02/17/2006                   WINDHAM            VT   LAW ENFORCEMENT

            TREES AND WIRES DOWN

0100 PM     NON-TSTM WND DMG ELLENVILLE              41.70N 74.36W
02/17/2006                   ULSTER             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

0229 PM     NON-TSTM WND DMG LLOYD                   41.74N 74.01W
02/17/2006                   ULSTER             NY   LAW ENFORCEMENT

            TREES AND WIRES DOWN ACROSS US HIGHWAY 44 AT CHAPEL HILL
            RD.

0303 PM     NON-TSTM WND DMG EAST FISHKILL           41.55N 73.80W
02/17/2006                   DUTCHESS           NY   LAW ENFORCEMENT

            TREE DOWN ACROSS RT 52.

&&

TWASULA

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Southern Berkshire

When
February 17, 4:00 PM EST
Where
Southern Berkshire forecast zone
Measured
60 kt (69 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
42.371, -73.206 (the zone’s center; the record gives no point)

Trees and wires were blown down in Otis.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2006Every state in 2006This day in weather historyWarnings in Massachusetts, February 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5489734.